Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 170, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 25, 2006, 5:36 PM MST for Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 5:36 PM MST (00:36 UTC)
- Expired
- Jul 25, 2006, 6:00 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:50 PM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 2:50 PM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST TUE JUL 25 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA FOR MUCH OF THIS WEEK...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING EACH DAY. && .DISCUSSION...AS A MID-LEVEL HIGH PRESSURE CENTER REMAINS ACROSS NORTHERN ARIZONA THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA. STORMS HAVE INITIATED ACROSS THE HIGHER TERRAIN...BUT HAVE SHOWN VERY LITTLE STORM MOTION AND ARE REMAINING NEARLY STATIONARY. WHILE THERE WAS EVIDENCE OF A MOISTURE SURGE ACROSS SOUTHERN PORTIONS OF THE STATE THIS MORNING...DEWPOINTS HAVE REMAINED STEADY OR DROPPED SLIGHTLY THIS AFTERNOON FOR MUCH OF THE NORTHERN PORTION OF ARIZONA. REGARDLESS...A FEW STRONG STORMS CONTINUE TO DEVELOP AND AS STORMS ARE LINGERING IN THE SAME AREAS FOR EXTENDED PERIODS OF TIME...WE WILL NEED TO MONITOR THE POTENTIAL FOR LOCALIZED FLOODING INTO THIS EVENING. BY WEDNESDAY...HIGH PRESSURE BEGINS ITS SLOW DRIFT WESTWARD AND ITS CENTER SHOULD REMAIN JUST TO OUR WEST THROUGH LATE THURSDAY. DURING THIS SAME PERIOD...MODELS HINT AT SOME CONTINUED INTRUSION OF MOISTURE ASSOCIATED FROM CONVECTION SPAWNED BY EMILIA. POPS FOR THIS PERIOD ARE INCREASED FROM CURRENT LEVELS ACROSS SOUTHERN PORTIONS OF OUR FORECAST AREA TO ACCOUNT FOR THIS. BY LATE IN THE WEEK...RIDGE SHIFTS EASTWARD AND A MORE TRADITIONAL MONSOON SEASON SETUP RETURNS WITH SOUTHERLY FLOW ALOFT. THIS COULD TRIGGER A VERY MOIST AIRMASS THAT WOULD SPREAD ALL THE WAY NORTH TO THE UTAH BORDER. OTHERWISE...AFTERNOON TEMPERATURES WILL START TO DROP TO MORE SEASONAL LEVELS AND NON-THUNDERSTORM WINDS WILL BE RATHER LIGHT THROUGH THE PERIOD. KD && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT-BKN070-090 AGL WITH SCATTERED 5SM -SHRA/-TSRA TO PERSIST THROUGH LATE EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AS CONVECTION DISSIPATES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 10:00 AM MST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE JUL 25 2006 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY. MUCH OF THE THUNDERSTORM ACTIVITY SHOULD BEGIN INITIALLY ACROSS HIGHER TERRAIN AREAS LATER THIS MORNING AND THEN EXPAND INTO THE LOWER TERRAIN REGIONS OF THE LITTLE COLORADO RIVER VALLEY AND YAVAPAI AND NORTHERN GILA COUNTIES BY THIS AFTERNOON. THE MAIN THREAT FROM THE STORMS TODAY IS ANTICIPATED TO BE HAIL OCCASIONALLY APPROACHING AND EXCEEDING THREE QUARTERS OF AN INCH IN DIAMETER...BUT LOCALIZED AREAS OF STRONG WINDS AND SMALL STREAM FLOODING COULD EVENTUALLY BECOME A CONCERN AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 25, 6:31 PM MST | Flash Flood Warning | FGZ | Yavapai | 59 min |
| Jul 26, 12:41 AM MST | Severe Thunderstorm Warning | FGZ | Gila | 34 min |
| Jul 26, 7:31 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 16 hr |
| Jul 26, 2:12 PM MST | Flash Flood Warning | FGZ | Coconino | 3 min |
| Jul 26, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jul 26, 2:35 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 16 min |
| Jul 26, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 26, 3:19 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 26 min |
| Jul 26, 3:28 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 47 min |
| Jul 26, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Jul 26, 4:00 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | |
| Jul 26, 4:04 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 56 min |
| Jul 26, 4:45 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.